Low lying zeros of families of - -functions

H. Luo Iwaniec; P. Sarnak

Publications Mathématiques de l'IHÉS (2000)

  • Volume: 91, page 55-131
  • ISSN: 0073-8301

How to cite


Iwaniec, H. Luo, and Sarnak, P.. "Low lying zeros of families of ${\mathcal {L}}-$-functions." Publications Mathématiques de l'IHÉS 91 (2000): 55-131. <http://eudml.org/doc/104166>.

author = {Iwaniec, H. Luo, Sarnak, P.},
journal = {Publications Mathématiques de l'IHÉS},
keywords = {automorphic -functions; zeros; random matrix model; central values; Hecke -functions; symmetric square -functions; density theorems; lower estimates; frequency of nonvanishing; quasi-Riemann hypothesis},
language = {eng},
pages = {55-131},
publisher = {Institut des Hautes Études Scientifiques},
title = {Low lying zeros of families of $\{\mathcal \{L\}\}-$-functions},
url = {http://eudml.org/doc/104166},
volume = {91},
year = {2000},

AU - Iwaniec, H. Luo
AU - Sarnak, P.
TI - Low lying zeros of families of ${\mathcal {L}}-$-functions
JO - Publications Mathématiques de l'IHÉS
PY - 2000
PB - Institut des Hautes Études Scientifiques
VL - 91
SP - 55
EP - 131
LA - eng
KW - automorphic -functions; zeros; random matrix model; central values; Hecke -functions; symmetric square -functions; density theorems; lower estimates; frequency of nonvanishing; quasi-Riemann hypothesis
UR - http://eudml.org/doc/104166
ER -


  1. [AL] A. ATKIN and J. LEHNER, Hecke operators on Γ(m), Math. Ann. 185 (1970), 134-160. Zbl0177.34901MR42 #3022
  2. [AU] A. ABBES and E. ULLMO, Comparison des métriques d'Arakelov et de Poincaré sur X0(N), Duke Math. J. 80 (2) (1995), 295-307. Zbl0895.14007MR96k:11077
  3. [CI] B. CONREY and H. IWANIEC, The cubic moment of central values of automorphic L-functions, Ann. of Math., 151 (2000), 1175-1216. Zbl0973.11056MR2001g:11070
  4. [De1] P. DELIGNE, La conjecture de Weil. I, II, Publ. Math. IHES, 48 (1974), 273-308 ; 52 (1981), 313-428. 
  5. [DFI] W. DUKE, J. FRIEDLANDER and H. IWANIEC, Class group L-functions, Duke Math. J. 79 (1995), 1-56. Zbl0838.11058MR97h:11138
  6. [Fuj] A. FUJII, Some observations concerning the distribution of zeros of zeta functions II, Comment. Math. Univ. St. Pauli 40 (1991), 125-231. Zbl0743.11043MR93d:11091
  7. [Gal] P. X. GALLAGHER, Pair correlation of zeros of the zeta function, J. Reine Angew. Math. 362 (1985), 72-86. Zbl0565.10033MR87e:11101
  8. [GJ] S. GELBART and H. JACQUET, A relation between automorphic representations of GL(2) and GL(3), Ann. Sci. Ecole Norm. Sup. 11 (1978), 411-542. Zbl0406.10022MR81e:10025
  9. [GR] I. S. GRADSHTEYN and I. M. RYZHIK, Table of Integrals, Series, and Products, New York, Academic Press, 1965. MR33 #5952
  10. [Hej] D. HEJHAL, On the triple correlation of the zeros of the zeta-function, IMRN (1994), 293-302. Zbl0813.11048MR96d:11093
  11. [HL] J. HOFFSTEIN and P. LOCKHART, Coefficients of Maass forms and the Siegel zero; Appendix by D. Goldfeld, J. Hoffstein and D. Lieman, An effective zero-free region, Ann. of Math. 140 (1994), 161-176-181. Zbl0814.11032MR95m:11048
  12. [Iwa] H. IWANIEC, Topics in classical automorphic forms, Grad. Studies in Math., (17) AMS (1997). Zbl0905.11023MR98e:11051
  13. [IS] H. IWANIEC and P. SARNAK, The non-vanishing of central values of automorphic L-functions and Landau-Siegel zeros, Israel Math. J., to appear. Zbl0992.11037
  14. [JP-SS] H. JACQUET, I. PIATETSKI-SHAPIRO, J. SHALIKA, Rankin-Selberg convolutions, Amer. J. Math. 105 (1983), 367-464. Zbl0525.22018MR85g:11044
  15. [KS1] N. KATZ and P. SARNAK, Random Matrices, Frobenius Eigenvalues and Monodromy, AMS Colloq. Publ. 45 (1999). Zbl0958.11004MR2000b:11070
  16. [KS2] N. KATZ and P. SARNAK, Zeros of zeta functions and symmetry, Bull. AMS 36 (1999), 1-26. Zbl0921.11047MR2000f:11114
  17. [KM1] E. KOWALSKI and P. MICHEL, The analytic rank of J0(q) and zeros of automorphic L-functions, Duke Math. J. 100 (1999), 503-547. Zbl1161.11359MR2001b:11060
  18. [KM2] E. KOWALSKI and P. MICHEL, A lower bound for the rank of J0(q), Acta Arith., 94 (2000), 303-343. Zbl0973.11065MR2003a:11054
  19. [KMV1] E. KOWALSKI, P. MICHEL and J. VANDERKAM, Non-vanishing of high derivatives of automorphic L-functions at the center of the critical strip, J. Reine Angew. Math., 526 (2000), 1-34. Zbl1020.11033MR2001h:11068
  20. [KMV2] E. KOWALSKI, P. MICHEL and J. VANDERKAM, Mollification of the fourth moment of automorphic L-functions and arithmetic applications, Invent. Math. 142 (2000), 95-151. Zbl1054.11026MR2001m:11080
  21. [KMV3] E. KOWALSKI, P. MICHEL and J. VANDERKAM, Rankin-Selberg L-functions in the level aspect, Preprint (2000). Zbl1035.11018
  22. [LW] S. LANG and A. WEIL, Number of points of varieties in finite fields, Amer. J. Math. 76 (1954), 819-827. Zbl0058.27202MR16,398d
  23. [Li] W. LI, Newforms and functional equations, Math. Ann. 212 (1975), 285-315. Zbl0278.10026MR51 #5498
  24. [Miy] T. MIYAKE, Modular Forms, Springer-Verlag, 1989. Zbl0701.11014MR90m:11062
  25. [Mon] H. L. MONTGOMERY, The pair correlation of zeros of the zeta-function, Proc. Symp. Pure Math. AMS 24 (1973), 181-193. Zbl0268.10023MR49 #2590
  26. [P1] H. PETERSSON, Zur analytischen Theorie der Grenzkreisgruppen. I-V, Math. Ann. 115 (1938), 23-61 ; 175-204 ; 518-512 ; 670-709 ; Math. Z. 44 (1938), 127-155. Zbl0019.02202JFM64.1076.01
  27. [P2] H. PETERSSON, Über die Entwicklungskoefficienten der automorphen formen, Acta Math. 58 (1932), 169-215. Zbl0003.35002JFM58.1110.01
  28. [R] M. RUBINSTEIN, private communication, 1998. 
  29. [RS] Z. RUDNICK and P. SARNAK, Principal L-functions and random matrix theory, Duke Math. J. 81 (2) (1996), 269-322. Zbl0866.11050MR97f:11074
  30. [S1] G. SHIMURA, On the holomorphy of certain Dirichlet series, Proc. London Math. Soc. 31 (3) (1975), 79-98. Zbl0311.10029MR52 #3064
  31. [S2] G. SHIMURA, Introduction to the Arithmetic Theory of Automorphic Functions, Princeton, NJ, Princeton University Press, 1971. Zbl0221.10029
  32. [Tit] E. C. TITCHMARSH, The Theory of the Riemann Zeta-function, Oxford (second edition), Clarendon Press, 1986. Zbl0601.10026MR88c:11049
  33. [Van] J. VANDERKAM, The rank of quotients of J0(N), Duke Math. J. 97 (3) (1999), 545-577. Zbl1013.11030MR2000i:11103
  34. [Vin] I. M. VINOGRADOV, Estimate of a prime-number trigonometric sum (in Russian), Izv. Akad. Nauk SSSR Ser. Mat. 23 (1959), 157-164 ; Special Variants of the Method of Trigonometric Sums, Selected Works, Springer-Verlag, 1984. Zbl0088.03902MR21 #5611
  35. [Wat] G. N. WATSON, A Treatise on the Theory of Bessel Functions, Cambridge University Press, 1944. Zbl0063.08184MR6,64a

Citations in EuDML Documents

  1. Qingfeng Sun, Nonlinear exponential twists of the Liouville function
  2. Denis Trotabas, Non annulation des fonctions L des formes modulaires de Hilbert au point central
  3. Alexey Zykin, Asymptotic properties of Dedekind zeta functions in families of number fields
  4. Emmanuel Royer, Interprétation combinatoire des moments négatifs des valeurs de fonctions L au bord de la bande critique
  5. Jonathan Wing Chung Lam, A local large sieve inequality for cusp forms
  6. Laurent Habsieger, Emmanuel Royer, L -functions of automorphic forms and combinatorics: Dyck paths
  7. Wenzhi Luo, Peter Sarnak, Quantum variance for Hecke eigenforms
  8. Emmanuel Royer, Jie Wu, Special values of symmetric power L -functions and Hecke eigenvalues
  9. Philippe Michel, Répartition des zéros des fonctions L et matrices aléatoires

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.